The FDA enforcement report lists Class II recalls from a US compounding firm of tirzepatide–cyanocobalamin and semaglutide–cyanocobalamin injections in pre-filled syringes, citing lack of assurance of sterility related to the formulation and processing equipment. The recall is listed as ongoing.
A Class II recall is a quality action for products that may cause temporary or reversible harm. It concerns compounded preparations, not licensed tirzepatide or semaglutide. For prescribers, the point is the supply chain: compounded incretin products vary in content and sterility, and patients may not know which they have.
- Ask patients on GLP-1 or GIP/GLP-1 agonists whether their product is compounded or licensed.
- Consider infection in patients with injection-site reactions or fever who use compounded products.
- Record the product source in the medication history.
- This is a sterility recall, not a new safety finding about the licensed medicines.
Why it matters
The medication history often records the drug name but not the product, and here the product is the risk.
Don't overread it
A sterility recall says nothing about the efficacy or safety of the licensed medicines.
Read the rest in the app
You have read your two free briefings this month. The app carries all 27 specialties, every morning, free — and this finding is waiting in it.

Scan to keep reading on your phone. No account needed to start.
Tomorrow morning, before your first patient
One edition a day for clinical pharmacology, written by the desk, every claim tied to its paper. Six minutes.
Get the app — free